Question

Thank you so much for providing this service. Over the past six weeks, my stamina has been unusually low and I'm concerned because I've been undetectable for weeks. I'm generally a very active person. Is exercising dangerous for me?

Answer

Low stamina may be caused by many things. Lack of quality sleep, depression, low testosterone or thyroid hormone in your blood, anemia, dehydration, medicines and many other factors can cause it, so it is very dificult to diagnose its origin. Talk to your doctor about running blood tests for anemia (hemoglobin), testosterone and thyroid hormones. HIV medications like AZT can lower hemoglobin and Sustiva can affect your sleep in the first days/weeks of treatment. Ask your doctor if any of your medications may cause fatigue and how to manage it accordingly.

Exercise raises energy levels. Light exercise like walking, swimming, or light weight training can help those with low energy levels improve their stamina. But if you are really tired, it is better to be cautious and conservative and try to find what the source of your fatigue is before proceeding with an exercise program.